Alert archive / Kansas / Flood Watches in 2008

Flood Watch 2, NWS Dodge City, KS

June 1, 2008Ellis County, Rush County, Trego County, Kansas

NWS Dodge City, KS issued this flood watch at Jun 1, 2008, 3:05 PM CDT for Ellis County, Rush County, Trego County, Kansas. It took effect at Jun 2, 2008, 12:00 AM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jun 1, 2008, 3:05 PM CDT (20:05 UTC)
In effect from
Jun 2, 2008, 12:00 AM CDT
Expired
Jun 2, 2008, 5:37 AM CDT
In force
6 hr
Issued by
NWS Dodge City, KS
Flood severity
None

Counties Ellis County, KS, Rush County, KS, Trego County, KS

The radar

The Dodge City radar (KDDC), 121 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.1 hours before the alert went out and 277 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2008-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 192 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2008-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 98 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
192 J/kg
Mixed-layer CIN
-141 J/kg
Mixed-layer LCL
1291 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
98 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS63 KDDC 012005
FFADDC

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE DODGE CITY KS
305 PM CDT SUN JUN 1 2008

...HEAVY RAINFALL EXPECTED TONIGHT...

.THUNDERSTORMS ARE FORECAST TO DEVELOP IN WESTERN NEBRASKA AND
EASTERN COLORADO THEN DROP INTO WEST CENTRAL KANSAS LATER TONIGHT.
AS THEY MOVE INTO KANSAS AND ENCOUNTER RICHER MOISTURE...A LARGE
COMPLEX OF THUNDERSTORMS MAY FORM WITH AREAS OF HEAVY RAIN AND
POSSIBLE FLOODING.

KSZ030-031-046-020515-
/O.NEW.KDDC.FA.A.0002.080602T0500Z-080602T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TREGO-ELLIS-RUSH-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...LA CROSSE...RUSH CENTER
305 PM CDT SUN JUN 1 2008

...FLOOD WATCH IN EFFECT FROM MIDNIGHT CDT TONIGHT THROUGH MONDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A

* FLOOD WATCH FOR PORTIONS OF CENTRAL KANSAS AND WEST CENTRAL 
  KANSAS...INCLUDING THE FOLLOWING AREAS...IN CENTRAL KANSAS...
  ELLIS AND RUSH. IN WEST CENTRAL KANSAS...TREGO.

* FROM MIDNIGHT CDT TONIGHT THROUGH MONDAY MORNING

* A LARGE COMPLEX OF THUNDERSTORMS ARE ANTICIPATED TO MOVE INTO
  PARTS OF WEST CENTRAL KANSAS AROUND MIDNIGHT AND LAST UNTIL
  EARLY MORNING. HEAVY RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE
  ANTICIPATED.

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.  YOU SHOULD MONITOR LATER FORECASTS AND BE
ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO
FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING
DEVELOP.

$$

06
4 follow-up statements
000 
WGUS63 KDDC 012036 AAA
FFADDC

FLOOD WATCH...UPDATED
NATIONAL WEATHER SERVICE DODGE CITY KS
336 PM CDT SUN JUN 1 2008

...HEAVY RAINFALL EXPECTED TONIGHT...

.THUNDERSTORMS ARE FORECAST TO DEVELOP IN WESTERN NEBRASKA AND
EASTERN COLORADO THEN DROP INTO WEST CENTRAL KANSAS LATER
TONIGHT. AS THEY MOVE INTO KANSAS AND ENCOUNTER RICHER MOISTURE...
A LARGE COMPLEX OF THUNDERSTORMS MAY FORM WITH AREAS OF HEAVY
RAINFALL AND POSSIBLE FLOODING.

KSZ030-031-046-020515-
/O.CON.KDDC.FA.A.0002.080602T0500Z-080602T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TREGO-ELLIS-RUSH-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...LA CROSSE...RUSH CENTER
336 PM CDT SUN JUN 1 2008

...FLOOD WATCH REMAINS IN EFFECT FROM MIDNIGHT CDT TONIGHT
THROUGH MONDAY MORNING...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL KANSAS AND WEST CENTRAL KANSAS...INCLUDING 
  THE FOLLOWING AREAS...IN CENTRAL KANSAS...ELLIS AND RUSH. IN 
  WEST CENTRAL KANSAS...TREGO.

* FROM MIDNIGHT CDT TONIGHT THROUGH MONDAY MORNING

* A LARGE COMPLEX OF THUNDERSTORMS ARE ANTICIPATED TO MOVE INTO 
  PARTS OF WEST CENTRAL KANSAS AROUND MIDNIGHT AND LAST UNTIL 
  EARLY MORNING. HEAVY RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE 
  ANTICIPATED. 

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT
FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO
FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING
DEVELOP.

$$

06/12
000 
WGUS63 KDDC 020308 AAA
FFADDC

FLOOD WATCH...UPDATED
NATIONAL WEATHER SERVICE DODGE CITY KS
1008 PM CDT SUN JUN 1 2008

...HEAVY RAINFALL EXPECTED TONIGHT...

.THUNDERSTORMS OVER WESTERN NEBRASKA AND EASTERN COLORADO WILL
MOVE INTO WEST CENTRAL KANSAS LATER TONIGHT. AS THEY TRAVEL INTO KANSAS
AND ENCOUNTER RICHER MOISTURE... A LARGE COMPLEX OF THUNDERSTORMS
MAY FORM WITH AREAS OF HEAVY RAINFALL AND POSSIBLE FLOODING.

KSZ030-031-046-021100-
/O.CON.KDDC.FA.A.0002.080602T0500Z-080602T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TREGO-ELLIS-RUSH-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...LA CROSSE...RUSH CENTER
1008 PM CDT SUN JUN 1 2008

...FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY MORNING...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL KANSAS AND WEST CENTRAL KANSAS...INCLUDING 
  THE FOLLOWING AREAS...IN CENTRAL KANSAS...ELLIS AND RUSH. IN 
  WEST CENTRAL KANSAS...TREGO.

* FROM MIDNIGHT CDT TONIGHT THROUGH MONDAY MORNING

* A LARGE COMPLEX OF THUNDERSTORMS ARE ANTICIPATED TO MOVE INTO 
  PARTS OF WEST CENTRAL KANSAS AROUND MIDNIGHT AND LAST UNTIL 
  EARLY MORNING. HEAVY RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE 
  ANTICIPATED. 

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT
FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO
FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING
DEVELOP.

$$
000 
WGUS63 KDDC 020846
FFADDC

FLOOD WATCH
NATIONAL WEATHER SERVICE DODGE CITY KS
346 AM CDT MON JUN 2 2008

...THUNDERSTORMS WITH HEAVY RAINFALL POSSIBLE EARLY THIS MORNING...

.THUNDERSTORMS WILL DEVELOP OVER PARTS OF TREGO, ELLIS AND RUSH
COUNTIES EARLY THIS MORNING. AS THEY DEVELOP THEY WILL BE CAPABLE
OF PRODUCING PERIODS OF VERY HEAVY RAINFALL WHICH MAY LEAD TO
FLOODING PROBLEMS TOWARDS DAYBREAK. 

KSZ030-031-046-021700-
/O.CON.KDDC.FA.A.0002.000000T0000Z-080602T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TREGO-ELLIS-RUSH-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...LA CROSSE...RUSH CENTER
346 AM CDT MON JUN 2 2008

...FLOOD WATCH REMAINS IN EFFECT UNTIL NOON CDT TODAY...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL KANSAS AND WEST CENTRAL KANSAS...INCLUDING 
  THE FOLLOWING AREAS...IN CENTRAL KANSAS...ELLIS AND RUSH. IN 
  WEST CENTRAL KANSAS...TREGO.

* UNTIL NOON CDT TODAY

* THUNDERSTORMS CAPABLE OF PRODUCING PERIODS OF VERY HEAVY
  RAINFALL WILL DEVLOP DURING THE EARLY MORNING HOURS.  HEAVY
  RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE ANTICIPATED.

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT
FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO
FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING
DEVELOP.

$$


18
000 
WGUS63 KDDC 021037
FFADDC

FLOOD WATCH
NATIONAL WEATHER SERVICE DODGE CITY KS
537 AM CDT MON JUN 2 2008

...FLOOD WATCH CANCELLED...

.EVEN THOUGH THERE WILL STILL BE A CHANCE FOR THUNDERSTORMS LATER
THIS MORNING...ORGANIZED ACTIVITY IS NOT EXPECTED ACROSS THE
AREA. THUS THE FLOOD WATCH THAT HAD BEEN IN EFFECT HAS BEEN
CANCELLED.

KSZ030-031-046-021145-
/O.CAN.KDDC.FA.A.0002.000000T0000Z-080602T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TREGO-ELLIS-RUSH-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...LA CROSSE...RUSH CENTER
537 AM CDT MON JUN 2 2008

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR PORTIONS OF CENTRAL KANSAS AND WEST CENTRAL
KANSAS HAS BEEN CANCELLED. ALTHOUGH SCATTERED THUNDERSTORMS REMAIN
POSSIBLE ACROSS THE AREA THROUGH THE EARLY MORNING
HOURS...WIDESPREAD HEAVY RAINFALL IS NOT ANTICIPATED.

$$

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this flood watch went out at Jun 1, 2:53 AM CDT, 12 hours 12 minutes earlier.

Area forecast discussion, Jun 1, 2:53 AM CDT, 12 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
253 AM CDT SUN JUN 1 2008

.DISCUSSION...

DAYS 1-2...

NAM AND GFS BOTH ARE IN GOOD AGREEMENT WITH PCPN DEVELOPING EARLY
THIS MORNING AND AGAIN SUNDAY NIGHT JUST NORTH OF OUR MID LVL
BAROCLINIC ZONE WHERE GOOD WAA AND ISENTROPIC LIFT WAS PRESENT.
ONLY DIFFERENCE BETWEEN THE TWO MODELS WERE THE EXACT LOCATION OF
THIS BAROCLINIC ZONE. NAM WAS A LITTLE FURTHER SOUTH THAN THE GFS
AND GIVEN THE LARGE AREA OF CONVECTION THAT WAS MOVING EAST ACROSS
ERN CO EARLIER THIS MORNING WILL BE LEANING TOWARDS THE SLIGHTLY
FURTHER SOUTH SOLUTION. WITH THIS IN MIND LOOKS LIKE THE CURRENT
FORECAST IS ON THE RIGHT TRACK WITH HIGHEST POPS IN THE HYS REGION
TOWARDS 12Z MONDAY. AS FOR THIS MORNING WILL USE A BLEND OF NAM
AND RADAR TRENDS FOR TRACK OF STORMS THROUGH 15Z.

GIVEN PCPN AND CLOUD COVER EXPECTED OVER THE NEXT 48 HOURS AM A
LITTLE CONCERNED WITH HIGHS TODAY AND MONDAY IN THE NORTH. BASED
ON 85H TEMPS AND MODEL SOUNDING IT APPEARS THAT THE COOLER MAV MAY
BE CLOSER THAN THE WARM MET. FURTHER SOUTH WHERE THE CHANCE OF
PCPN IS LESS LIKELY AND EXPECTING MORE SUN WILL TREND TOWARDS
THOSE WARMER MET HIGHS.

DAYS 3-7...

SHORT TERM WEATHER OCCUPIED MUCH OF THE OVERNIGHT SHIFT. THE
TUE-THU TIME FRAME WILL BE VERY ACTIVE ACROSS THE PLAINS, BUT
EXACTLY WHERE IS VERY UNCLEAR AT THIS POINT. PATTERN RECOGNITION
POINTS TO THE BEST CHANCE OF SEVERE STORMS IN THE EASTERN PART OF
OUR FCST AREA FROM P28 TO HYS WHERE THE DEEPER LOW LEVEL MOISTURE
WILL RESIDE IN THIS RATHER PROGRESSIVE PATTERN. THE MODELS DIFFER
SOMEWHAT ON THE TIMING OF THE INDIVIDUAL SHORTWAVE TROUGHS. THE
ECMWF IS THE ONLY MODEL SHOWING A ROBUST SHORTWAVE TROUGH
APPROACHING THE SOUTHERN HIGH PLAINS ON TUESDAY SO WE WILL NOT BUY
INTO THIS SOLUTION TONIGHT. BUT WITH A FRONT STILL AROUND ON
TUESDAY, STORMS CANT BE RULED OUT. A MUCH STRONGER BUT PROGRESSIVE
TROUGH WILL SWEEP ACROSS THE PLAINS ON WEDNESDAY. THE BEST CHANCE OF
STORMS WILL BE IN OUR EAST, WITH NEGLIGIBLE CHANCES IN OUR FAR SW.
ANOTHER SHORTWAVE TROUGH WILL CROSS THE PLAINS BY THURSDAY. BUT
AGAIN THE BEST CHANCE OF STORMS WITH THIS SYSTEM WILL BE IN OUR FAR
EASTERN COUNTIES. TEMPERATURES WERE NOT TWEAKED VERY MUCH AND LOOKED
REASONABLE.

&&

.AVIATION...

THUNDERSTORMS ARE POSSIBLE AT GCK/DDC/HYS THROUGH 14Z. ANY LOW CLOUD
COVER WILL BURN OFF BY MIDMORNING AT GCK/DDC. UNTIL THEN, CEILINGS
WILL PROBABLY BE NO WORSE THAN MVFR OUTSIDE OF STORMS. BUT GCK
COULD DROP BRIEFLY TO IFR CEILINGS AROUND 12Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  81  64  89  64 /  40  20   0   0
GCK  80  62  89  62 /  60  20   0   0
EHA  87  61  98  62 /  30   0   0   0
LBL  86  62  97  64 /  30   0   0   0
HYS  79  62  82  64 /  40  60  30  10
P28  85  66  95  70 /  40  30  10   0

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

FN18/24/24
Hazardous weather outlook, Jun 1, 7:56 AM CDT, 7 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
756 AM CDT SUN JUN 1 2008

KSZ030-031-043>046-061>066-074>081-084>090-021015-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
756 AM CDT SUN JUN 1 2008 /656 AM MDT SUN JUN 1 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL
KANSAS.

.DAY ONE...TODAY AND TONIGHT.

ANOTHER ROUND OF THUNDERSTORMS WILL BE POSSIBLE LATE TONIGHT AND
EARLY MONDAY MORNING. THE PRIMARY HAZARD FROM THESE STORMS WILL
BE LARGE HAIL. AT THIS TIME THE EXPECTED TRACK OF THESE STORMS
WILL KEEP THE BULK OF THE PRECIPITATION AND HAIL NORTH OF A GARDEN
CITY TO LARNED LINE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATE SUNDAY NIGHT NORTH OF A
GARDEN CITY TO LARNED LINE.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

18

In the hours before

Local storm report, Jun 1, 10:16 AM CDT, 4 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1016 AM CDT SUN JUN 01 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 AM     HAIL             11 SW SYRACUSE          37.87N 101.89W
06/01/2008  E1.00 INCH       HAMILTON           KS   CO-OP OBSERVER

0510 AM     HAIL             9 S KINSLEY             37.79N 99.41W
06/01/2008  E0.75 INCH       EDWARDS            KS   PUBLIC

0525 AM     HAIL             7 ENE SUBLETTE          37.52N 100.73W
06/01/2008  E1.00 INCH       HASKELL            KS   PUBLIC

0600 AM     HAIL             21 ESE DODGE CITY       37.64N 99.66W
06/01/2008  E1.00 INCH       FORD               KS   PUBLIC

0650 AM     HAIL             8 NW MEDICINE LODGE     37.37N 98.68W
06/01/2008  M0.88 INCH       BARBER             KS   PUBLIC

0730 AM     TSTM WND DMG     16 SE MEDICINE LODGE    37.12N 98.37W
06/01/2008                   BARBER             KS   PUBLIC

            A REPORT OF ONE INCH DIAMETER TREE LIMB DOWN WITH
            ESTIMATED WINDS OF 60 MPH.

&&

06
Local storm report, Jun 1, 10:18 AM CDT, 4 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DODGE CITY KS
1018 AM CDT SUN JUN 01 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0451 AM     HAIL             E GARDEN CITY           37.98N 100.86W
06/01/2008  E0.75 INCH       FINNEY             KS   LAW ENFORCEMENT

0455 AM     HAIL             11 SW SYRACUSE          37.87N 101.89W
06/01/2008  E1.00 INCH       HAMILTON           KS   CO-OP OBSERVER

0510 AM     HAIL             9 S KINSLEY             37.79N 99.41W
06/01/2008  E0.75 INCH       EDWARDS            KS   PUBLIC

0515 AM     HAIL             9 WSW INGALLS           37.78N 100.60W
06/01/2008  E0.75 INCH       GRAY               KS   TRAINED SPOTTER

0524 AM     HAIL             INGALLS                 37.83N 100.45W
06/01/2008  E1.75 INCH       GRAY               KS   LAW ENFORCEMENT

0525 AM     HAIL             7 ENE SUBLETTE          37.52N 100.73W
06/01/2008  E1.00 INCH       HASKELL            KS   PUBLIC

0540 AM     HAIL             2 S MONTEZUMA           37.57N 100.44W
06/01/2008  E1.00 INCH       GRAY               KS   LAW ENFORCEMENT

0550 AM     HAIL             4 SSW HAVILAND          37.57N 99.13W
06/01/2008  E1.25 INCH       KIOWA              KS   TRAINED SPOTTER

0600 AM     HAIL             21 ESE DODGE CITY       37.64N 99.66W
06/01/2008  E1.00 INCH       FORD               KS   PUBLIC

0639 AM     HAIL             SUN CITY                37.38N 98.92W
06/01/2008  E1.75 INCH       BARBER             KS   TRAINED SPOTTER

0650 AM     HAIL             8 NW MEDICINE LODGE     37.37N 98.68W
06/01/2008  M0.88 INCH       BARBER             KS   PUBLIC

0655 AM     HAIL             11 NE ASHLAND           37.30N 99.63W
06/01/2008  E0.75 INCH       CLARK              KS   TRAINED SPOTTER

0730 AM     TSTM WND DMG     16 SE MEDICINE LODGE    37.12N 98.37W
06/01/2008                   BARBER             KS   PUBLIC

            A REPORT OF ONE INCH DIAMETER TREE LIMB DOWN WITH
            ESTIMATED WINDS OF 60 MPH.

&&

BURKE
Local storm report, Jun 1, 10:47 AM CDT, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1047 AM CDT SUN JUN 01 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     HAIL             BELVIDERE               37.44N 99.08W
06/01/2008  E2.75 INCH       KIOWA              KS   TRAINED SPOTTER

            LARGER THAN BASEBALL HAIL WAS EVIDENT IN DENTS. MANY
            WINDOWS BROKEN OUT OF BOTH HOMES AND CARS. LOTS OF ROOF
            AND SIDING DAMAGE IN TOWN.

&&

BURKE
Local storm report, Jun 1, 10:48 AM CDT, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DODGE CITY KS
1048 AM CDT SUN JUN 01 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0451 AM     HAIL             E GARDEN CITY           37.98N 100.86W
06/01/2008  E0.75 INCH       FINNEY             KS   LAW ENFORCEMENT

0455 AM     HAIL             11 SW SYRACUSE          37.87N 101.89W
06/01/2008  E1.00 INCH       HAMILTON           KS   CO-OP OBSERVER

0510 AM     HAIL             9 S KINSLEY             37.79N 99.41W
06/01/2008  E0.75 INCH       EDWARDS            KS   PUBLIC

0515 AM     HAIL             9 WSW INGALLS           37.78N 100.60W
06/01/2008  E0.75 INCH       GRAY               KS   TRAINED SPOTTER

0524 AM     HAIL             INGALLS                 37.83N 100.45W
06/01/2008  E1.75 INCH       GRAY               KS   LAW ENFORCEMENT

0525 AM     HAIL             7 ENE SUBLETTE          37.52N 100.73W
06/01/2008  E1.00 INCH       HASKELL            KS   PUBLIC

0540 AM     HAIL             2 S MONTEZUMA           37.57N 100.44W
06/01/2008  E1.00 INCH       GRAY               KS   LAW ENFORCEMENT

0550 AM     HAIL             4 SSW HAVILAND          37.57N 99.13W
06/01/2008  E1.25 INCH       KIOWA              KS   TRAINED SPOTTER

0600 AM     HAIL             21 ESE DODGE CITY       37.64N 99.66W
06/01/2008  E1.00 INCH       FORD               KS   PUBLIC

0600 AM     HAIL             BELVIDERE               37.44N 99.08W
06/01/2008  E2.75 INCH       KIOWA              KS   TRAINED SPOTTER

            LARGER THAN BASEBALL HAIL WAS EVIDENT IN DENTS. MANY
            WINDOWS BROKEN OUT OF BOTH HOMES AND CARS. LOTS OF ROOF
            AND SIDING DAMAGE IN TOWN.

0639 AM     HAIL             SUN CITY                37.38N 98.92W
06/01/2008  E1.75 INCH       BARBER             KS   TRAINED SPOTTER

0650 AM     HAIL             8 NW MEDICINE LODGE     37.37N 98.68W
06/01/2008  M0.88 INCH       BARBER             KS   PUBLIC

0655 AM     HAIL             11 NE ASHLAND           37.30N 99.63W
06/01/2008  E0.75 INCH       CLARK              KS   TRAINED SPOTTER

0730 AM     TSTM WND DMG     16 SE MEDICINE LODGE    37.12N 98.37W
06/01/2008                   BARBER             KS   PUBLIC

            A REPORT OF ONE INCH DIAMETER TREE LIMB DOWN WITH
            ESTIMATED WINDS OF 60 MPH.

&&

BURKE

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 4:26 AM CDTSevere Thunderstorm WarningDDCHamilton, Stanton64 min
Jun 1, 4:43 AM CDTSevere Thunderstorm WarningDDCFinney, Ford, Gray, Haskell, Hodgeman62 min
Jun 1, 5:02 AM CDTSevere Thunderstorm WarningDDCEdwards, Kiowa, Pratt, Stafford58 min
Jun 1, 5:15 AM CDTSevere Thunderstorm WarningDDCGray, Haskell, Meade, Seward60 min
Jun 1, 5:23 AM CDTSevere Thunderstorm WarningDDCGrant, Hamilton, Morton, Stanton, Stevens20 min
Jun 1, 5:29 AM CDTSevere Thunderstorm WarningDDCClark, Edwards, Ford, Kiowa61 min
Jun 1, 5:32 AM CDTSevere Thunderstorm WarningDDCClark, Finney, Ford, Gray, Hodgeman, Meade43 min
Jun 1, 5:39 AM CDTSevere Thunderstorm WarningDDCBarber, Comanche, Kiowa, Pratt66 min
Jun 1, 6:12 AM CDTSevere Thunderstorm WarningDDCClark, Comanche, Ford, Gray, Kiowa, Meade63 min
Jun 1, 6:15 AM CDTSevere Thunderstorm WarningDDCBarber, Comanche, Kiowa, Pratt60 min
Jun 1, 6:29 AM CDTSevere Thunderstorm WarningDDCBarber, Pratt46 min
Jun 1, 7:01 AM CDTSevere Thunderstorm WarningDDCBarber40 min
Jun 1, 7:19 AM CDTSpecial Weather StatementDDCComanche41 min
Jun 1, 7:27 AM CDTSevere Thunderstorm WarningDDCBarber, Comanche24 min

Nearby

Flood Watches in Kansas, 2008Every flood watch in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.